Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 80, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2017, 3:10 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2017, 3:10 PM CDT (20:10 UTC)
- Expired
- Apr 10, 2017, 3:47 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 171 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:33 PM CDT | HAIL 0.75 | 3 Ssw Millerton, OK | PUBLIC REPORTS HAIL ON OKLAHOMA STATE HIGHWAY 98. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -631 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558
WUUS54 KSHV 102010
SVRSHV
OKC089-TXC387-102115-
/O.NEW.KSHV.SV.W.0080.170410T2010Z-170410T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
310 PM CDT MON APR 10 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern McCurtain County in southeastern Oklahoma...
Northwestern Red River County in northeastern Texas...
* Until 415 PM CDT
* At 309 PM CDT, a severe thunderstorm was located near Manchester,
or 18 miles northwest of Clarksville, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Idabel, Manchester, Wright City, Valliant, Millerton, Garvin,
Farmers Hill, Woodland, Redland, Silver City, Kanawha, Holly Creek,
Glover, Kiomatia, Albion, Oak Hill and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
3389 9527 3389 9525 3393 9525 3396 9523
3394 9516 3401 9516 3416 9489 3387 9469
3371 9531
TIME...MOT...LOC 2009Z 244DEG 24KT 3384 9523
HAIL...1.00IN
WIND...60MPH
$$
051 follow-up statement
590
WWUS54 KSHV 102047
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
347 PM CDT MON APR 10 2017
OKC089-TXC387-102057-
/O.CAN.KSHV.SV.W.0080.000000T0000Z-170410T2115Z/
McCurtain OK-Red River TX-
347 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Oklahoma...and northeastern Texas.
LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
3389 9527 3389 9525 3393 9525 3396 9523
3394 9516 3401 9516 3416 9489 3387 9469
3371 9531
TIME...MOT...LOC 2042Z 244DEG 24KT 3395 9496
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:29 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 10, 12:29 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1229 PM CDT Mon Apr 10 2017 .AVIATION... Still dealing with MVFR ceilings at the TYR/LFK/GGG terminals as of 17z with other terminal locations seeing ceilings near or above 5kft. Slightly deeper low level moisture exits across our western terminals even though ceilings will likely become VFR across these terminals as well later this afternoon. Much advertised cold front currently across portions of NE OK into NC TX will continue moving slowly south and east this afternoon through tonight approaching the I-30 Corridor in the 03-06z timeframe. Vigorous convection is expected to develop along this boundary later this afternoon just to our west with the convection likely developing in advance of the cold front, affecting the TYR/GGG/TXK and LFK terminals near or before 03z this evening and likely influencing the SHV/ELD terminals near or just beyond 03z as well. Strong damaging wind gusts along with large hail will be the primary threats with this convection later this afternoon through the evening and overnight hours. There should be a weakening trend to the convection after midnight as the storms try to move towards the MLU terminal. The front will stall to our northwest overnight tonight as a prefrontal trough will become the dominant feature overnight allowing the convection to spread eastward. Have introduced wind gusts upwards of 40kts at terminal locations where the strongest storms should be time wise later this evening and overnight along with a return to MVFR/IFR ceilings in and out of convection with limited visibilities. Conditions on Tue are very uncertain as there will likely be some ongoing scattered convection across our terminal airspace but coverage does not warrant any more than a VC mention this far out in the forecast. 13 && .PREV DISCUSSION... /issued 1200 PM CDT Mon Apr 10 2017/ DISCUSSION... Cold front remains west of our region this morning near DFW metro area trailing back southwest across west central TX. Clouds remain quite abundant across much of the area ahead of the front with the exception of our far east zones where some sunshine is mixing in with the clouds. Convection is beginning to fire to our west along the middle Red River valley near the front with some pre-frontal activity trying to develop a bit farther east near to our western zones. This trend will continue through the afternoon as our atmosphere becomes more unstable with the threat of some severe thunderstorms developing closer to the front as it nears our western zones. The primary threats will be damaging winds and large hail with any of these stronger storms that could develop. So for this update, did tweak max temperatures downward for this afternoon based on cloud cover and current trends. Also adjusted pops based on expected development and movement of the front this afternoon. Otherwise, the forecast looks to be largely on track. Updated text products have already been issued. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 64 75 61 / 30 60 60 20 MLU 80 62 76 60 / 10 20 60 30 DEQ 75 58 72 55 / 50 60 40 10 TXK 76 62 71 57 / 40 60 60 20 ELD 78 61 72 58 / 20 50 60 30 TYR 80 63 74 61 / 60 60 50 20 GGG 79 62 74 60 / 50 60 50 20 LFK 79 64 76 61 / 30 60 50 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/13
Hazardous weather outlook, Apr 10, 12:11 PM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1211 PM CDT Mon Apr 10 2017 ARZ050-051-059>061-070>073-LAZ001>004-010-011-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-111715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine-Sabine- 1211 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A slight risk for severe thunderstorms will increase with mid to late afternoon heating, possibly leading to some isolated large hail. As thunderstorm coverage increases with a front approaching, clusters of thunderstorms may produce a damaging wind threat as well. The activity may merge into a broken line, but the cold front is fairly weak. The severe threat will lessen overnight as the front becomes stationary. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will be ongoing in the four state area. The severe threat will remain low as the front remains stationary into mid week before slowly washing out. The next system of any significance will begin to take shape on Easter Sunday with an approaching southwest flow as an upper storm eases off the front range of the Rockies out into the Plains. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed late today and evening. LAZ005-006-012>014-017>022-111715- Lincoln-Union-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle- 1211 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... A few isolated thunderstorms may be possible this afternoon. The evening hours will see thunderstorms continue to expand across the region up until about midnight. Movement of thunderstorm activity will slow its eastward progression and weaken as the cold front becomes stationary later tonight just west of the region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms may be ongoing in the four state area. The severe threat will remain low as the front remains stationary into mid week before slowly washing out. The next system of any significance will begin to take shape on Easter Sunday with an approaching southwest flow as an upper storm eases off the front range of the Rockies out into the Plains. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 57 min |
| Apr 10, 5:31 PM CDT | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Apr 10, 5:42 PM CDT | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Apr 10, 4:44 PM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| Apr 10, 5:54 PM CDT | Special Weather Statement | SHV | Camp, Morris, Titus | 51 min |
| Apr 10, 6:45 PM CDT | Special Weather Statement | SHV | Camp, Morris, Titus | 45 min |
| Apr 10, 6:51 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 3 more | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.